Gevrey Class Regularity of a Semigroup Associated with a Nonlinear Korteweg-de Vries Equation


In this paper, the authors consider the Gevrey class regularity of a semigroup associated with a nonlinear Korteweg-de Vries (KdV for short) equation. By estimating the resolvent of the corresponding linear operator, the authors conclude that the semigroup generated by the linear operator is not analytic but of Gevrey class δ ∈ (3/2, ∞) for t > 0.

This is a preview of subscription content, log in to check access.


  1. [1]

    Belinskiy, B. and Lasiecka, I., Gevrey’s and trace regularity of a semigroup associated with beam equation and non-monotone boundary conditions, J. Math. Anal. Appl., 332(1), 2007, 137–154.

    MathSciNet  Article  MATH  Google Scholar 

  2. [2]

    Chu, J. X., Coron, J.-M. and Shang, P., Asymptotical stability of a nonlinear Korteweg-de Vries equation with critical lengths, J. Diff. Eq., 259(8), 2015, 4045–4085.

    Article  MATH  Google Scholar 

  3. [3]

    Coron, J.-M., Control and nonlinearity, Mathematical Surveys and Monographs, 136, American Mathematical Society, Providence, RI, 2007.

    Google Scholar 

  4. [4]

    Pazy, A., Semigroups of linear operators and applications to partial differential equations, Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983.

    Google Scholar 

  5. [5]

    Perla Menzala, G., Vasconcellos, C. F. and Zuazua, E., Stabilization of the Korteweg-de Vries equation with localized damping, Quart. Appl. Math., 60(1), 2002, 111–129.

    MathSciNet  Article  MATH  Google Scholar 

  6. [6]

    Rosier, L., Exact boundary controllability for the Korteweg-de Vries equation on a bounded domain, ESAIM Control Optim. Calc. Var., 2, 1997, 33–55 (electronic).

    MathSciNet  Article  MATH  Google Scholar 

  7. [7]

    Tang, S.-X., Chu, J. X., Shang, P. and Coron, J.-M., Asymptotic stability of a Korteweg-de Vries equation with a two-dimensional center manifold, Adv. Nonlinear Anal., 2016, DOI: 10.1515/anona-2016-0097.

    Google Scholar 

  8. [8]

    Taylor, S., Gevrey regularity of solutions of evolution equations and boundary controllability, Gevrey semigroups (Chapter 5), Ph.D Thesis, School of Mathematics, University of Minnesota, 1989.

    Google Scholar 

  9. [9]

    Zhang, Q., Wang, J.-M. and Guo, B.-Z., Stabilization of the Euler-Bernoulli equation via boundary connection with heat equation, Math. Control Signals Systems, 26(1), 2014, 77–118.

    MathSciNet  Article  MATH  Google Scholar 

Download references


The authors thank Bingyu Zhang for his interesting comments and many valuable suggestions on this work.

Author information



Corresponding author

Correspondence to Peipei Shang.

Additional information

Dedicated to Philippe G. Ciarlet with admiration and friendship on the occasion of his 80th birthday

This work was supported by the National Natural Science Foundation of China (Nos. 11401021, 11471044, 11771336, 11571257), the LIASFMA, the ANR project Finite4SoS (No.ANR 15-CE23-0007) and the Doctoral Program of Higher Education of China (Nos. 20130006120011, 20130072120008).

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Chu, J., Coron, JM., Shang, P. et al. Gevrey Class Regularity of a Semigroup Associated with a Nonlinear Korteweg-de Vries Equation. Chin. Ann. Math. Ser. B 39, 201–212 (2018).

Download citation


  • Korteweg-de Vries equation
  • Resolvent estimation
  • Analytic semigroup
  • Gevrey class

2000 MR Subject Classification

  • 35Q53
  • 35P05
  • 47D03